Home » GLM Supplements and Medical Conditions » Joint Pain Caused By Medication

Joint Pain Caused By Medication

Joint Pain Caused by Medication: Educating Yourself About the Drugs You Take

Joint pain caused by medication is actually quite common, particularly among people who have illnesses that need to be managed by regularly taking certain drugs. In here, we will discuss which drugs can often cause joint aches and what options are available to patients who suffer from this experience.

How it happens

Some prescription drugs can cause joint soreness or pain. For some, the pain can be a minor twinge that can be easily ignored, while for others, the pain may be severe enough to hinder their ability to perform daily activities. In some cases, the pain can be more serious than mere discomfort and may lead to tendon damage and even nerve injuries that may be irreversible.

For people who need constant medication, but exhibit negative reactions to these drugs, a consultation with a doctor is necessary. The doctor may either recommend an alternative medication, probably with a lower dose, or ask the patient to stop taking the drugs altogether and to undergo a different treatment option. The most important thing though, is to consult your doctor and to discuss with him the alternatives that are available.

Drugs that can sometimes cause joint pain

Patients need to be aware that a person’s reaction to a certain drug will likely be different compared with another person, even when their illness is the same. A lot of factors come into play when it comes to drug reaction and every person has a unique reaction to particular drugs. However, there are certain medications that are usually associated with joint pain.

Some of them are quinolone antibiotics, corticosteroids and antidepressants, like monoamine oxidase inhibitors and selective serotonin reuptake inhibitors. Some patients have reported feeling pain in the joints, while others experience pain in both muscles and joints. In some cases, the pain comes when switching from one drug to another, while in most; the pain is caused by prolonged use of a certain drug. Still in others, taking two different drugs or more at the same time can lead to joint pain caused by medication.

Dealing with the discomfort

Of course, the first thing you need to do is to discuss your situation with your doctor and to be as honest as possible with him when it comes to what drugs you are taking. Most physicians recommend increasing water intake, particularly in the case of those taking antibiotics. Proper hydration is necessary when taking these drugs.

Meanwhile, some patients will be advised to take nutritional supplements  to prevent bone thinning caused by certain medications, like corticosteroids. Vitamin D supplements and those that help relieve joint pain are the most commonly recommended.

Xtend-Life’s Green Lipped Mussel Powder, a supplement formulated to relieve joint pain and inflammation, can be an option.

However, no matter how simple the management method would be, it is important to remember that in cases like this, a patient should never make any change or make any addition to his treatment regimen unless he has been specifically instructed by his doctor. Be it a nutritional supplement or a method to relieve joint pain caused by medication, keeping safe by consulting a physician is still the wisest step you can take.

Leave a Reply

Your email address will not be published. Required fields are marked *

*